Alert archive / Texas / River Flood Warnings in 2013

River Flood Warning 11, NWS Austin/San Antonio, TX

September 20, 2013Val Verde County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Sep 20, 2013, 2:12 AM CDT for Val Verde County, Texas. It took effect at Sep 20, 2013, 6:05 PM CDT. It was in force for 118 min.

The area

The counties it named.

The facts

Issued
Sep 20, 2013, 2:12 AM CDT (07:12 UTC)
In effect from
Sep 20, 2013, 6:05 PM CDT
Expired
Sep 20, 2013, 8:03 PM CDT
In force
118 min
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pecos River at Pandale Crossing (PDAT2).

Action stage
5 ft
Minor stage
7 ft
Moderate stage
10 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WGUS44 KEWX 200712
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
212 AM CDT FRI SEP 20 2013

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  PECOS RIVER 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 
 
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 
 
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 
 
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC465-210112-
/O.NEW.KEWX.FL.W.0011.130920T2305Z-130921T1257Z/
/PDAT2.1.ER.130920T2305Z.130921T0000Z.130921T0057Z.NO/
212 AM CDT FRI SEP 20 2013

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PECOS RIVER AT PANDALE CROSSING.
* FROM THIS EVENING TO SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:15 AM FRIDAY THE STAGE WAS 1.3 FEET (0.4 METERS).
* FLOOD STAGE IS 7.0 FEET (2.1 METERS).
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR
  8.0 FEET 2.4 METERS BY THIS EVENING.  THE RIVER WILL FALL BELOW FLOOD STAGE BY
  THIS EVENING.
* IMPACT...AT 7.0 FEET...(2.1 METERS)...MINOR LOWLAND FLOODING IS A SIGNIFICANT 
  THREAT TO SWIMMERS...TUBERS AND CAMPERS ON THE LOW BANKS OF THE PECOS RIVER 
  ABOVE PANDALE TO ABOVE LANGTRY.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.0 FEET ON NOV 17 
  2004.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
                    BF  FLD   OBSERVED      FORECAST 7AM (FT)
LOCATION           STG  STG    STG    DAY TIME   SAT   SUN   MON   TUE   WED
  PANDALE CROSSIN    5    7    1.3   FRI 01 AM   8.0   1.8   1.2   1.2   1.2


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
                    BF  FLD   OBSERVED            FORECAST 7AM (M)
LOCATION           STG  STG    STG    DAY TIME   SAT   SUN   MON   TUE   WED
  PANDALE CROSSIN    2    2    0.4   FRI 01 AM   2.4   0.5   0.4   0.4   0.4



$$
1 follow-up statement
731 
WGUS84 KEWX 210103
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
803 PM CDT FRI SEP 20 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...

  PECOS RIVER AT PANDALE CROSSING AFFECTING VAL VERDE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...


FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC465-210133-
/O.CAN.KEWX.FL.W.0011.000000T0000Z-130921T1257Z/
/PDAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
803 PM CDT FRI SEP 20 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE PECOS RIVER AT PANDALE CROSSING.
* AT  7:15 PM FRIDAY THE STAGE WAS 3.7 FEET (1.1 METERS).
* FLOOD STAGE IS 7.0 FEET (2.1 METERS).
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 6.7 FEET (2.0 METERS).  
  THE RIVER WILL FALL TO 1.5.


$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
                   BF  FLD   OBSERVED      FORECAST 7AM (FT)
LOCATION           STG  STG    STG    DAY TIME   SAT   SUN   MON   TUE   WED
  PANDALE CROSSIN    5    7    3.7   FRI 07 PM   2.0   1.4   1.2   1.2   1.2


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
                    BF  FLD   OBSERVED      FORECAST 7AM (M)
LOCATION           STG  STG    STG    DAY TIME   SAT   SUN   MON   TUE   WED
  PANDALE CROSSIN    2    2    1.1   FRI 07 PM   0.6   0.4   0.4   0.4   0.4



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 19, 11:14 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Sep 19, 11:14 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1114 PM CDT THU SEP 19 2013

.AVIATION...
DEEP TROPICAL MOISTURE MOVING INTO S TX BOTH NEAR THE SURFACE AND
ALOFT OVER THE NEXT 24 HOURS WILL RESULT IN DEVELOPING WIDESPREAD
RAINS AND EMBEDDED THUNDERSTORMS. THE CURRENT PREVAILING VFR
CONDITIONS QUICKLY BECOME MVFR CIGS BETWEEN 05Z AND 06Z AND
CONTINUE IN THE EARLY MORNING HOURS. OCCASIONAL IFR CIGS BETWEEN
08Z-14Z. CONDITIONS COULD LOWER TO IFR DURING THE DAY FRIDAY AND
EVENING AS WIDESPREAD RA/SHRA/TSRA MOVE NORTHWARD ACROSS S
CENTRAL TX AND THE HILL COUNTRY. E-SELY WINDS OF 5-10 KNOTS
PREVAILING.

&&

.PREV DISCUSSION... /ISSUED 953 PM CDT THU SEP 19 2013/

UPDATE...
SHOWERS AND THUNDERSTORMS HAVE DIMINISHED ACROSS MOST OF SOUTH
CENTRAL TEXAS THIS EVENING WITH THE EXCEPTION OF SOME AREAS ACROSS
THE HILL COUNTRY AND EDWARDS PLATEAU. THIS TREND IS PROJECTED TO
CONTINUE FOR THE NEXT SEVERAL HOURS AND HAVE UPDATED TONIGHT'S
WEATHER GRIDS TO ACCOUNT FOR THAT. HOWEVER...SHOWERS AND
THUNDERSTORMS WILL FIRE-UP AGAIN AT OR AROUND DAWN OVER THE
EDWARDS PLATEAU AND RIO GRANDE PLAINS WHILE SPREADING ACROSS ALL
OF SOUTH CENTRAL TEXAS FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT. AT THIS TIME...THERE IS A FLASH FLOOD WATCH IN EFFECT ACROSS
THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS THROUGH
SATURDAY MORNING...WHERE HIGHEST RAINFALL AMOUNTS OF 4 TO 6 INCHES
ARE EXPECTED WITHIN THE NEXT 36 TO 42 HOURS.

 &&

PREV DISCUSSION... /ISSUED 606 PM CDT THU SEP 19 2013/

AVIATION...
DEEP MOISTURE MOVING INTO S TX OVER THE NEXT 24 HOURS WILL RESULT
IN DEVELOPING WIDESPREAD RAINS AND ISOLATED THUNDERSTORMS.
CURRENTLY VFR CONDITIONS PREVAILED WITH ISOLATED SHRA/TSRA MOVING
NWD ACROSS THE AREA WITH MORE WIDESPREAD SHRA N OF KDRT. CIGS WILL
LOWER TO MVFR THIS EVENING AFTER 04Z AND PREVAIL IN THE OVERNIGHT
HOURS...WITH OCCASIONAL IFR CIGS 08Z-14Z. CONDITIONS COULD LOWER
TO IFR ALL DAY FRIDAY AS WIDESPREAD RA/SHRA/TSRA MOVE NORTHWARD
ACROSS S CENTRAL TX AND THE HILL COUNTRY. E-SELY WINDS OF 5-10
KNOTS PREVAILING.

PREV DISCUSSION... /ISSUED 332 PM CDT THU SEP 19 2013/

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
DEEP LAYER MOISTURE IS ALREADY IN PLACE ACROSS SOUTH CENTRAL TEXAS
AS EVIDENCED BY 12Z RAOB DATA SHOWING PRECIPITABLE WATER VALUES OF
2.3" AT KDRT WITH 2.1" AT KCRP. THE LATEST WATER VAPOR SATELLITE
LOOP CONTINUES TO SHOW A STEADY SUPPLY OF MOISTURE ASSOCIATED WITH
TROPICAL STORM MANUEL MOVING ACROSS NORTHERN MEXICO INTO SOUTHWEST
TEXAS. THROUGH TONIGHT... THE INITIAL AREA OF CONCERN WILL BE ACROSS
THE SOUTHERN EDWARDS PLATEAU WHERE DEEP LAYER MOISTURE AND A
MID-LEVEL SHORTWAVE TROUGH WILL CONTINUE TO EXPAND AREAL COVERAGE OF
SHOWERS AND THUNDERSTORMS. RAINFALL AMOUNTS ALONG AND NORTH OF A DEL
RIO TO ROCKSPRINGS LINE MAY APPROACH 2 INCHES THROUGH TONIGHT.
ELSEWHERE...RAINFALL AMOUNTS GENERALLY AROUND ONE QUARTER INCH...
WITH LOCAL AMOUNTS NEAR ONE HALF INCH IN THE HEAVIER SHOWERS. ON
FRIDAY...THE MID-LEVEL REMNANTS OF MANUEL CONTINUE TO APPROACH FROM
THE WEST AS A COLD FRONT MOVES INTO THE HILL COUNTRY AND SOUTHERN
EDWARDS PLATEAU DURING THE EARLY AFTERNOON. THIS ALONG WITH DAYTIME
HEATING WILL LEAD TO HIGH RAIN CHANCES ACROSS ALL OF SOUTH CENTRAL
TEXAS. THE AREA OF CONCERN WILL CONTINUE TO BE CENTERED ACROSS THE
RIO GRANDE PLAINS AND GIVEN AN ADDITIONAL 2 TO 4 INCHES OF RAINFALL
EXPECTED FRIDAY AND FRIDAY NIGHT...WE WILL OPT FOR A FLASH FLOOD
WATCH. THE WATCH WILL COVER VAL VERDE...EDWARDS...KINNEY AND
MAVERICK COUNTIES AND WILL RUN FROM TONIGHT THROUGH FRIDAY NIGHT.
ELSEWHERE ACROSS SOUTH CENTRAL TEXAS...THE LATEST ROUND OF MODEL
GUIDANCE CONTINUES TO TREND UPWARD WITH RAINFALL AMOUNTS. WE HAVE
INCREASED RAIN CHANCES ON FRIDAY AND FRIDAY NIGHT AND WE EXPECT
WIDESPREAD RAINFALL TOTALS OF 1 TO 3 INCHES. THE DEEPER MOISTURE
WILL RESIDE ALONG AND EAST OF THE I-35 CORRIDOR...SO EXPECT SOME OF
THE HEAVIER TOTALS ACROSS THE MENTIONED REGION.

IF LATER MODEL GUIDANCE REMAINS CONSISTENT...THE ABOVE MENTIONED
FLASH FLOOD WATCH MAY NEED TO BE EXPANDED ACROSS PORTIONS OF SOUTH
CENTRAL TEXAS...SPECIFICALLY THE HILL COUNTRY.

LONG TERM (SATURDAY THROUGH THURSDAY)...
SIMILAR TO YESTERDAY/S 12Z ECMWF...THE LATEST ROUND OF MODEL
GUIDANCE CONTINUES TO SLOW THE SOUTHWARD PROGRESSION OF THE COLD
FRONT ON SATURDAY. WITH THIS IN MIND... WE HAVE INCREASED RAIN
CHANCES SATURDAY MORNING ACROSS ALL AREAS. THE BEST CHANCE FOR
PRECIPITATION WILL GENERALLY REMAIN ALONG AND SOUTH OF THE U.S.
HIGHWAY 90 CORRIDOR WHERE WE COULD SEE AN ADDITIONAL 0.5 - 1.0 INCH
OF RAINFALL ON SATURDAY. THE LATEST GFS MODEL WANTS TO HANG ON TO
PRECIPITATION A LITTLE LONGER THAN THE ECMWF THROUGH EARLY NEXT
WEEK. AT THIS TIME... AM INCLINED TO FOLLOW THE ECMWF GIVEN IT/S
CONSISTENCY. WE/LL CONTINUE TO MENTION A DRY FORECAST FOR SUNDAY
THROUGH THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              75  89  72  85  69 /  60  90  70  40  -
AUSTIN BERGSTROM INTL AIRPORT  73  87  70  83  66 /  60  90  80  50  -
NEW BRAUNFELS MUNI AIRPORT     72  88  70  83  66 /  50  90  80  60  10
BURNET MUNI AIRPORT            72  83  69  82  64 /  90 100  60  40  -
DEL RIO INTL AIRPORT           75  85  73  82  69 /  80 100  90  70  10
GEORGETOWN MUNI AIRPORT        73  85  69  83  65 /  90  90  60  40  -
HONDO MUNI AIRPORT             73  89  73  85  68 /  60  90  80  80  10
SAN MARCOS MUNI AIRPORT        73  87  71  81  67 /  60  90  80  50  -
LA GRANGE - FAYETTE REGIONAL   76  90  75  84  70 /  50  90  80  50  -
SAN ANTONIO INTL AIRPORT       76  90  74  85  71 /  60  90  80  70  10
STINSON MUNI AIRPORT           77  91  76  86  72 /  50  90  80  70  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING
COUNTIES: EDWARDS...KINNEY...MAVERICK...VAL VERDE.

&&

MESOSCALE/AVIATION...99
SYNOPTIC/GRIDS...17
PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, Sep 19, 3:30 PM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
330 PM CDT THU SEP 19 2013

TXZ171>173-183>194-202>209-217>225-228-202030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
330 PM CDT THU SEP 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT FOR THE RIO GRANDE PLAINS AND
SOUTHERN EDWARDS PLATEAU. LOCALLY HEAVY RAIN IS LIKELY TONIGHT
WITH RAINFALL TOTALS UP TO 2 INCHES MAINLY OVER VAL VERDE AND
EDWARDS COUNTIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A FLASH FLOOD WATCH IS IN EFFECT FOR THE RIO GRANDE PLAINS AND
SOUTHERN EDWARDS PLATEAU FOR FRIDAY THROUGH SATURDAY MORNING.
LOCALLY HEAVY RAIN IS LIKELY WITH RAINFALL TOTALS OF 2 TO 4 INCHES
MAINLY OVER KINNEY AND MAVERICK COUNTIES. LOCALLY HEAVY RAIN IN POSSIBLE
ACROSS THE REST OF SOUTH CENTRAL TEXAS FRIDAY AND URBAN AND SMALL
STREAM FLOODING IS POSSIBLE. OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND FRIDAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 9:26 PM CDTAreal Flood AdvisoryEWXBurnet2 hr
Sep 19, 11:08 PM CDTAreal Flood AdvisoryEWXGillespie, Kerr112 min
Sep 20, 12:54 AM CDTAreal Flood AdvisoryEWXGillespie2 hr
Sep 20, 7:01 AM CDTFlash Flood WarningEWXVal Verde3 hr
Sep 20, 7:48 AM CDTRiver Flood WarningEWXVal Verde12 hr
Sep 20, 8:34 AM CDTTornado WarningEWXKinney, Val Verde26 min
Sep 20, 8:57 AM CDTRiver Flood WarningEWXVal Verde48 hr
Sep 20, 9:39 AM CDTRiver Flood WarningEWXVal Verde11 hr
Sep 20, 10:26 AM CDTAreal Flood AdvisoryEWXVal Verde2 hr
Sep 20, 11:03 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Hays, Travis, Williamson117 min
Sep 20, 11:27 AM CDTAreal Flood AdvisoryEWXGillespie2 hr
Sep 20, 12:03 PM CDTFlash Flood WarningEWXBandera, Gillespie, Kendall, Kerr3 hr
Sep 20, 1:12 PM CDTAreal Flood AdvisoryEWXBastrop, Blanco, Burnet, Caldwell, Hays, Lee and 2 more108 min
Sep 20, 1:42 PM CDTAreal Flood AdvisoryEWXBandera108 min
Sep 20, 1:52 PM CDTFlash Flood WarningEWXTravis3 hr
Sep 20, 2:44 PM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Fayette, Gonzales, Lee106 min
Sep 20, 4:26 PM CDTAreal Flood AdvisoryEWXGonzales, Guadalupe, Wilson2 hr
Sep 20, 4:33 PM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Gonzales, Guadalupe117 min
Sep 20, 4:42 PM CDTRiver Flood WarningEWXVal Verde10 hr
Sep 20, 5:22 PM CDTFlash Flood WarningEWXWilson3 hr
Sep 20, 5:35 PM CDTAreal Flood AdvisoryEWXAtascosa, DeWitt, Karnes115 min
Sep 20, 6:16 PM CDTAreal Flood AdvisoryEWXBastrop, Fayette, Gonzales, Lavaca, Lee104 min
Sep 20, 6:42 PM CDTAreal Flood AdvisoryEWXDeWitt, Fayette, Gonzales, Lavaca108 min

Nearby

River Flood Warnings in Texas, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.